Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) Syndrome Following Carbamazepine Use in a Young Male With Psychiatric Comorbidities

Read full text
Authors: Nilar Win, Bianca Afroz Liya, Sadia Arefin
Cited by: 2
References: 9

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) is a rare but potentially life-threatening drug-induced hypersensitivity reaction. It is characterized by fever, widespread rash, hematologic abnormalities including eosinophilia, lymphadenopathy, and visceral organ involvement. We report a case of a 25-year-old male who developed DRESS syndrome following initiation of carbamazepine for psychiatric indications. The patient presented with systemic symptoms and a characteristic dermatologic and hematologic profile. Diagnostic workup included lymph node biopsy and imaging, with findings consistent with reactive lymphadenopathy. Prompt recognition and cessation of the offending drug, alongside supportive treatment, led to clinical improvement.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Forensic Toxicology and Drug Analysis Eosinophilic Disorders and Syndromes

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
3
Pages
e104499–e104499
Publication date
1 March 2026
Language
EN